Alert archive / Colorado / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 36, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 30, 2003, 6:16 PM MDT for Arapahoe County, Colorado. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2003, 6:16 PM MDT (00:16 UTC)
- Expired
- Apr 30, 2003, 7:15 PM MDT
- In force
- 59 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Arapahoe County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
793 WUUS55 KBOU 010016 SVRBOU COC005-010115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 615 PM MDT WED APR 30 2003 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 715 PM MDT * AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL AURORA...OR ABOUT 19 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 15 TO 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... SOUTHEASTERN AURORA AND ARAPAHOE PARK. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3957 10472 3957 10448 3973 10427 3973 10467 GARD...WFO BOULDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:30 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 30, 2:30 PM MDT, 3 hours 46 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO ISSUED BY NWS PUEBLO 230 PM MDT WED APR 30 2003 CURRENTLY PROVIDING SERVICE BACKUP FOR BOU. PRETTY BUSY WITH SHORT TERM SEVERE WEATHER. CURRENTLY...STRONG THUNDERSTORM ACTIVITY OVER MOUNTAINS AND ALONG THE PALMER DIVIDE. UPPER LOW OVER NORHTWEST US WITH IMPULSES ROTATING AROUND THE LOW ACROSS COLORADO. SURFACE BOUNDARY CUTTING ACROSS NE COLO THIS AFTERNOON WITH COOL AND MOIST AIR ON THE NORTHEAST SIDE AND DRIER AIR TO THE SOUTH. LAPS DATA SHOWING AXIS OF GOOD CAPE ALONG BOUNDARY AND STORMS INTENSIFY AS THE MOVE INTO IT. EXPECT CONVECTIVE ACTIVITY TO CONTINUE TO BE IN VICINITY OF THE BOUNDARY THROUGH THE AFTERNOON AND INTO EVENING. TONIGHT...KEPT LOW POPS IN ALL AREAS AS THOSE WEAK INMPULSES CONTINUE TO RIPPLE ACROSS THE AREA. TIMING IS DIFFICULT WITH THESE THINGS. TOMORROW...IMPULSES CONTINUE TO RIPPLE THROUGH THE FLOW HELPING TO KEEP CONVECTION ACTIVE. ATMOSPHERE DRIES OUT SOME SO KEPT POPS IN THE ISOLATED RANGE. FRIDAY THROUGH WEDNESDAY...NO CHANGES MADE IN THE CURRENT FORECAST. FIRST TROF COMES OUT OF SW US ACROSS COLO ON SUNDAY WITH NORTHWEST FLOW FOR MON AND TUE. LEFT WED DRY AS SHORTWAVE RIDGE MOVES OVER THE AREA. -FORTUNE- .DEN...NONE.
Hazardous weather outlook, Apr 30, 5:52 AM MDT, 12 hours 24 minutes before
COZ030>051-011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO ISSUED BY NWS PUEBLO 552 AM MDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LOOK FOR ISOLATED TO SCATTERED THUNDERSTORMS ACROSS NORTHEAST AND NORTH CENTRAL COLORADO THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...HAIL AROUND 1/4 INCH IN DIAMETER...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE THE POTENTIAL FOR ISOLATED THUNDERSTORMS...MAINLY AFTERNOON AND EVENING...EACH DAY FROM THURSDAY THROUGH TUESDAY. THE RISK OF SEVERE WEATHER WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY OR TONIGHT. METZE
In the hours before
Local storm report, Apr 30, 2:46 PM MDT, 3 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
ISSUED BY NWS PUEBLO
246 PM MDT WED APR 30 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0208 PM 4 SW FORT COLLINS CO 0.88 INCH HAIL
04/30/03 LARIMER
0228 PM FORT COLLINS CO 1.00 INCH HAIL
04/30/03 LARIMERNearby
Severe Thunderstorm Warnings in Colorado, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.